MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE 20 X 20 X 20 MM (2 LEGS) STRAIGHT IMPLANT; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE 20 X 20 X 20 MM (2 LEGS) STRAIGHT IMPLANT; BONE STAPLE
Model Number EL-2020S2
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a foot surgery the elite compression implant kit did not deploy from the inserter.They used another one to complete the procedure.It was unknown if there a surgical delay.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown insertion instrument (part #: unknown, lot #: unknown, quantity #: 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The picture showed an el-2020s2 staple.The staple is shown deployed inside the tray without the inserter, therefore the complaint condition (implant did not deploy from the inserter) cannot be confirmed.A relevant drawing for the device was reviewed during the investigation.Implant appears to be in its open state, which would not contribute to the complaint condition.Implants are inspected for this during production, therefore this is not a manufacturing issue.No manufacturing related issue was identified and/or confirmed.No issues regarding the devices design were identified during investigation.No corrective action is deemed necessary at this time.Device was not returned to customer quality for device evaluation, therefore, material assessment or dimensional inspection could not be performed.Device history lot: part number: el-2020s2, bme lot number: bel170641, manufacturing date or release to warehouse date: 26 oct 2017, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 18 sep 2022.Dhr review: no ncmrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE 20 X 20 X 20 MM (2 LEGS) STRAIGHT IMPLANT
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8579079
Report Number2939274-2019-57827
Device Sequence Number16689393
Product Code JDR
UDI-Device Identifier00810633021699
UDI-Public(01)00810633021699
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Model NumberEL-2020S2
Device Catalogue NumberEL-2020S2
Device Lot NumberBEL170641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/09/2019
05/09/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/10/2019
06/03/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENT